• gabriel444's Avatar

    gabriel444 wrote on Cats4mamac's wall

    Thank you so very much for responding! I needed that...so beautifully said...I loveevery word! May God continue to bless you as you wait to see your oncologist...you are a true gift! Xo

  • gabriel444's Avatar

    gabriel444 posted an update

    My beloved brother-in-law, Gabriel, lost his battle with Leukemia and went home yesterday. Warmest thanks to all you WhatNext angels who helped me through his short journey and welcomed me with open arms...I'll ALWAYS treasure that! May God continue to bless all of you! With many healing prayers, Mary xo

    1 Comment
    • Cats4mamac's Avatar
      Cats4mamac

      My deepest, deepest condolences to you and your family on your loss of your brother. But remember this, the angels welcomed him with open arms and he now walks the golden streets of Heaven with Jesus.

      over 8 years ago
  • gabriel444's Avatar

    gabriel444 shared an experience

    Loss (Lost loved one): Dearest WhatNext Angels,
    My brother-in-law, Gabriel, went home to be with God this morning. I wanted to thank all of you for time, love, and support--and most of all, thanks for letting me be a part of this wonderful, amazing forum! God bless all of you in your journey...you gave me so much hope...even when details were ugly because you are all fighters and survivors! I will continue to pray for your healing. With love, Mary

  • gabriel444's Avatar

    gabriel444 asked a questionLeukemia

    So close....

    • cam32505's Avatar
      cam32505

      I guess you're asking about a bone marrow transplant. Before this procedure, they need to get the cancer cells out of the body so that your new bone marrow can make non-cancerous blood. As for the matching, the body is a wonderful thing. It tries to protect us from foreign objects, except obviously cancer. I have heard of people needing more than 1 bone marrow transplant, but it is a year-long process, so not something to take lightly. I hope all goes well for him.

      over 8 years ago
    • LisaLathrop's Avatar
      LisaLathrop

      I am an AML survivor of almost 5 years (from BMT). CAM32505 is correct...prior to BMT the docs will rid your BIL of cancer (through chemo) taking the blast cells down to nothing...and everything else of course. He will experience an extremely low immune system and have to be hospitalized until his counts go up after the transplant. A BMT is your BIL's best chance at a cure....related or un-related donor. The main difference is that with an unrelated donor, your BIL will experience more signs of rejection in the form of GVHD - graft vs. host disease. Mainly, rashes, mouth sores, gi issues, etc. He will be on anti-rejection meds for quite some time after the transplant. Remission means "no more cancer" that's the goal and God willing...the ultimate outcome for your BIL is to be cured! Docs usually consider "cured" to be 5 years in remission. Prayers to BIL and your whole family. ;)

      over 8 years ago
  • gabriel444's Avatar

    gabriel444 started following

    Question: So close....

  • gabriel444's Avatar

    gabriel444 asked a questionLeukemia

    Hand trembles?

    5 answers
    • GregP_WN's Avatar
      GregP_WN

      I got so jacked up on the steroids that I couldn't stay sitting in a chair. My legs were jerking, hands and legs jerking. I was nervous and paranoid. I called my doctor to tell them, they reduced my steroid dose by half and this fixed my problem. Your's could be something else, but just let them know your problems like everyone has said, they might be able to adjust your dose or give you something else to help.

      over 8 years ago
    • LisaLathrop's Avatar
      LisaLathrop

      Oh yeah! As an artist my scribbly handwriting after many rounds of chemo (it looked like that of a Parkinson's patient!) was very concerning to me. It lasted 2-3 months and fortunately subsided after that. His will too. Just give it some time...and doodling has proven to help. Blessings....

      over 8 years ago
    • Jo96822's Avatar
      Jo96822

      Yes, with each round of chemo, my mother experienced shaking, some worse than others. However, each time, her hands trembled that she could not sign her name.

      Not sure if it was the chemo or the steroids that accompany the chemo. She has been hospitalized for the last month and will likely be there another month. They have her write her name every day to see the progression and have given her some additional meds to help her sleep. Sometimes she was so shaky that she could not sleep.

      over 8 years ago